Alert archive / Iowa / Frost Advisories in 2014

Frost Advisory 6, NWS La Crosse, WI

October 4, 20148 counties in Iowa; 5 counties in Wisconsin; 7 counties in Minnesota

NWS La Crosse, WI issued this frost advisory at Oct 4, 2014, 2:33 PM CDT for 8 counties in Iowa; 5 counties in Wisconsin; 7 counties in Minnesota. It took effect at Oct 5, 2014, 1:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 4, 2014, 2:33 PM CDT (19:33 UTC)
In effect from
Oct 5, 2014, 1:00 AM CDT
Expired
Oct 5, 2014, 8:00 AM CDT
In force
7 hr
Issued by
NWS La Crosse, WI

Counties Allamakee County, IA, Chickasaw County, IA, Clayton County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Dodge County, MN, Fillmore County, MN, Houston County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN, Winona County, MN, Crawford County, WI, Grant County, WI, La Crosse County, WI, Richland County, WI, Vernon County, WI

The radar

The La Crosse radar (KARX), 63 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 7.6 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2014-10-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2014-10-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 157 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
659 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
157 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

772 
WWUS73 KARX 041933 CCA
NPWARX

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE LA CROSSE WI
233 PM CDT SAT OCT 4 2014

...NEAR TO BELOW FREEZING TEMPERATURES TONIGHT...

.A COLD AIR MASS WILL SIT OVER THE REGION TONIGHT AND CAUSE
TEMPERATURES TO DROP DOWN TO AROUND OR BELOW FREEZING. THE COLDEST
TEMPERATURES ARE EXPECTED TO BE IN WESTERN TO CENTRAL WISCONSIN
WHERE LOWS ARE EXPECTED TO BE IN THE 28 TO 32 DEGREES RANGE.
INCREASING CLOUD COVER AND WINDS WILL KEEP THE REST OF THE REGION
IN THE 32 TO 36 DEGREES RANGE. THESE LOW TEMPERATURES WILL DAMAGE
OR KILL SENSITIVE VEGETATION TONIGHT.

WIZ017-029-032>034-042>044-050345-
/O.NEW.KARX.FZ.W.0001.141005T0600Z-141005T1300Z/
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-MONROE-JUNEAU-ADAMS-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...SPARTA/TOMAH...MAUSTON
233 PM CDT SAT OCT 4 2014

...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY. 

* TEMPERATURES ARE FORECAST TO DROP INTO THE 28 TO 32 DEGREES
  RANGE OVERNIGHT IN SUNDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ041-053>055-
061-050345-
/O.NEW.KARX.FR.Y.0006.141005T0600Z-141005T1300Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
LA CROSSE-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...LA CROSSE...VIROQUA...
PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
233 PM CDT SAT OCT 4 2014

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY. 

* TEMPERATURES ARE FORECAST TO DROP INTO THE 32 TO 36 DEGREES
  RANGE TONIGHT INTO SUNDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

HALBACH
3 follow-up statements
791 
WWUS73 KARX 050205
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
905 PM CDT SAT OCT 4 2014

...NEAR TO BELOW FREEZING TEMPERATURES TONIGHT...

.A COLD AIR MASS WILL SIT OVER THE REGION TONIGHT AND CAUSE
TEMPERATURES TO DROP DOWN TO AROUND OR BELOW FREEZING. THE
COLDEST TEMPERATURES ARE EXPECTED TO BE IN WESTERN TO CENTRAL
WISCONSIN WHERE LOWS ARE EXPECTED TO BE IN THE 28 TO 32 DEGREES
RANGE. INCREASING CLOUD COVER AND WINDS WILL KEEP THE REST OF THE
REGION IN THE 32 TO 36 DEGREES RANGE. THESE LOW TEMPERATURES WILL
DAMAGE OR KILL SENSITIVE VEGETATION TONIGHT.

WIZ017-029-032>034-042>044-051015-
/O.CON.KARX.FZ.W.0001.141005T0600Z-141005T1300Z/
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-MONROE-JUNEAU-ADAMS-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...SPARTA/TOMAH...MAUSTON
905 PM CDT SAT OCT 4 2014

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
SUNDAY...

* TEMPERATURES ARE FORECAST TO DROP INTO THE 28 TO 32 DEGREES 
  RANGE OVERNIGHT IN SUNDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ041-053>055-
061-051015-
/O.CON.KARX.FR.Y.0006.141005T0600Z-141005T1300Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
LA CROSSE-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...LA CROSSE...VIROQUA...
PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
905 PM CDT SAT OCT 4 2014

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
SUNDAY...

* TEMPERATURES ARE FORECAST TO DROP INTO THE 32 TO 36 DEGREES 
  RANGE TONIGHT INTO SUNDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

ROGERS
510 
WWUS73 KARX 050809
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
309 AM CDT SUN OCT 5 2014

...NEAR TO BELOW FREEZING TEMPERATURES TONIGHT...

.A COLD AIR MASS REMAINED OVER THE UPPER MIDWEST EARLY THIS
MORNING. TEMPERATURES ACROSS THE AREA AS OF 3 AM WERE IN THE UPPER
20S TO MID 30S...WITH THE COLDER READINGS OVER PORTIONS OF CENTRAL
WISCONSIN NEAR AND NORTHEAST OF INTERSTATE 94. THICKENING CLOUDS
WERE HOLDING TEMPERATURES WEST OF THE MISSISSIPPI RIVER MORE IN
THE MID 30S. WITH SUNRISE STILL 4 HOURS AWAY...TEMPERATURES ARE
EXPECTED TO DROP ANOTHER 1 TO 3 DEGREES...TO LOWS IN THE UPPER 20S
TO LOWER 30S. THESE TEMPERATURES COULD DAMAGE OR KILL SENSITIVE
VEGETATION.

WIZ017-029-032>034-042>044-051300-
/O.CON.KARX.FZ.W.0001.000000T0000Z-141005T1300Z/
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-MONROE-JUNEAU-ADAMS-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...SPARTA/TOMAH...MAUSTON
309 AM CDT SUN OCT 5 2014

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* TEMPERATURES ARE FORECAST TO DROP INTO THE 28 TO 32 DEGREES
  RANGE THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL DAMAGE OR KILL TENDER
FLOWERS...VEGETABLES AND CROPS.

&&

$$

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ041-053>055-
061-051300-
/O.CON.KARX.FR.Y.0006.000000T0000Z-141005T1300Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
LA CROSSE-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...LA CROSSE...VIROQUA...
PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
309 AM CDT SUN OCT 5 2014

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* TEMPERATURES ARE FORECAST TO DROP INTO THE 32 TO 36 DEGREES
  RANGE THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
FLOWERS...VEGETABLES AND CROPS MAY BE DAMAGED IF LEFT UNPROTECTED.

&&

$$

RRS
699 
WWUS73 KARX 051254
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
754 AM CDT SUN OCT 5 2014

...FROST ADVISORY AND FREEZE WARNING TO EXPIRE AT 8 AM...

.TEMPERATURES HAD ALREADY STARTED TO RISE FOR THE MORNING. ANY
TEMPERATURES AT OR BELOW 32 DEGREES WILL QUICKLY RISE INTO THE MID
AND UPPER 30S BY 830 AM OR SO...ENDING THE FROST AND FREEZING
CONDITIONS. THUS THE ADVISORY AND WARNING WILL BE ALLOWED TO
EXPIRE AT 8 AM.

WIZ017-029-032>034-042>044-051400-
/O.EXP.KARX.FZ.W.0001.000000T0000Z-141005T1300Z/
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-MONROE-JUNEAU-ADAMS-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...SPARTA/TOMAH...MAUSTON
754 AM CDT SUN OCT 5 2014

...FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING...

TEMPERATURES WERE STARTING TO WARM FOR THE MORNING AND WILL
QUICKLY RISE INTO THE MID AND UPPER 30S. THIS WILL END THE FROST
AND FREEZING CONDITIONS. 

$$

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ041-053>055-
061-051400-
/O.EXP.KARX.FR.Y.0006.000000T0000Z-141005T1300Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
LA CROSSE-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...LA CROSSE...VIROQUA...
PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
754 AM CDT SUN OCT 5 2014

...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING...

TEMPERATURES WERE STARTING TO WARM FOR THE MORNING AND WILL
QUICKLY RISE INTO THE 35 TO 40 DEGREE RANGE. THIS WILL END ANY
FROST CONDITIONS ACROSS THE AREA.

$$

RRS

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this frost advisory went out at Oct 4, 12:53 PM CDT, 1 hour 40 minutes earlier.

Area forecast discussion, Oct 4, 12:53 PM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
1253 PM CDT SAT OCT 4 2014

.SHORT TERM...(TODAY THROUGH MONDAY)
ISSUED AT 303 AM CDT SAT OCT 4 2014

WATER VAPOR SATELLITE THIS MORNING SHOWS THE UPPER LEVEL LOW WAS
SLIDING SOUTHEAST ACROSS WISCONSIN. A SHORT WAVE TROUGH COMING
AROUND THE BACK SIDE OF THE UPPER LEVEL LOW WAS HELPING TO PRODUCE
SOME LIGHT PRECIPITATION ACROSS EASTERN MINNESOTA INTO WESTERN
WISCONSIN. THE TYPE OF PRECIPITATION IS DEPENDENT ON THE SURFACE
TEMPERATURES AND RATES WITH SOME SNOW BEING REPORTED ACROSS
SOUTHEAST MINNESOTA INTO NORTH CENTRAL WISCONSIN. THE UPPER LEVEL
LOW WILL CONTINUE TO MOVE SOUTHEAST AND IS EXPECTED TO BE OVER
LOWER MICHIGAN BY 12Z WITH THE SHORT WAVE TROUGH OVER SOUTHERN
WISCONSIN. EXPECT TO SEE THE BAND OF LIGHT PRECIPITATION CONTINUE
MOVING SOUTHEAST AND BY 12Z SHOULD BE CONFINED TO AREAS ALONG AND
EAST OF THE MISSISSIPPI RIVER AND THEN QUICKLY MOVE OUT OF THE
AREA BY LATE MORNING.

TONIGHT LOOKS TO BE THE COLDEST NIGHT OF THE YEAR SO FAR WITH
TEMPERATURES DIPPING INTO THE UPPER 20S FOR THE INTERSTATE 94
CORRIDOR AND LOWER 30S FOR THE REST OF THE AREA. CONDITIONS DO NOT
LOOK FAVORABLE FOR FROST FORMATION TONIGHT WITH WEST WINDS
REMAINING AT OR ABOVE 5 MPH AND A GRADUAL INCREASE IN THE CLOUDS
OVERNIGHT. WILL LIKELY NEED A FREEZE WARNING FOR MOST IF NOT ALL
OF THE AREA TONIGHT.

THE MAIN UPPER LEVEL LOW WILL REMAIN OVER ONTARIO SOUTH OF HUDSONS
BAY INTO EARLY NEXT WEEK. THIS WILL MAINTAIN A NORTHWEST FLOW
ALOFT OVER THE UPPER MIDWEST WITH SEVERAL SHORT WAVE TROUGHS
EMBEDDED IN THIS FLOW. THE 04.00Z GFS AND 03.12Z ECMWF ARE IN
REASONABLE AGREEMENT IN SHOWING ONE OF THESE WAVES DROPPING ACROSS
THE AREA FOR MONDAY WHILE THE 04.00Z NAM IS QUICKER AND FARTHER
WEST WITH IT. BOTH THE GFS AND ECMWF INDICATE THIS WAVE SHOULD
PRODUCE MODERATE TO STRONG PV ADVECTION IN THE 500-300 MB LAYER
ALONG WITH MODERATE QG CONVERGENCE IN THE 1000-300 MB LAYER. WILL
START TO INCREASE THE PRECIPITATION CHANCES AHEAD OF THIS WAVE
WITH UP TO A 30 TO 40 PERCENT CHANCE ACROSS THE NORTHERN SECTIONS
OF THE AREA FOR MONDAY AFTERNOON.

.LONG TERM...(MONDAY NIGHT THROUGH FRIDAY)
ISSUED AT 303 AM CDT SAT OCT 4 2014

SOME PRECIPITATION CHANCES WILL CONTINUE INTO MONDAY NIGHT AND
TUESDAY UNTIL THE SHORT WAVE TROUGH MOVES WELL EAST OF THE AREA.
THE UPPER LEVEL LOW IS NOT EXPECTED TO MOVE A WHOLE LOT THROUGH
THE MIDDLE OF NEXT WEEK WHILE GRADUALLY BECOMING AN OPEN WAVE.
THIS WILL MAINTAIN THE NORTHWEST FLOW ALOFT WITH THE MODELS
SUGGESTING A STRONGER SHORT WAVE TROUGH COULD COME ACROSS THE
UPPER MIDWEST THURSDAY AS THE LOW OPENS UP AND STARTS TO MOVE
EAST. THIS WILL RESULT IN SOME 20 TO 30 PERCENT PRECIPITATION
CHANCES FROM WEDNESDAY THROUGH THURSDAY NIGHT.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1253 PM CDT SAT OCT 4 2014

MVFR CLOUD DECK IS SHIFTING TO THE EAST AND CEILINGS ARE IMPROVING
AS DRIER AIR MOVES INTO THE REGION. WHILE WINDS WILL REMAIN GUSTY
THIS AFTERNOON...CONDITIONS WILL STAY VFR THROUGH TOMORROW. SKIES
WILL CLEAR OUT THIS EVENING BEFORE HIGH LEVEL CLOUD COVER MOVES IN
OVERNIGHT. WINDS WILL DIMINISH BEFORE COMING BACK UP TOMORROW
MORNING WITH SOME GUSTS IN THE 15-20KT RANGE POSSIBLE. THERE IS
SOME POSSIBILITY THAT SOME VALLEY FOG COULD OCCUR...BUT WITH THE
WINDS STAYING UP JUST ABOVE THE SURFACE...EXPECT THAT IT WOULD BE
A STRATUS DECK RATHER THAN A FOG IF IT WOULD EVEN FORM.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT TERM...04
LONG TERM....04
AVIATION...HALBACH
Hazardous weather outlook, Oct 4, 2:25 PM CDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
225 PM CDT SAT OCT 4 2014

WIZ017-029-032>034-041>044-051200-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-
225 PM CDT SAT OCT 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN INTO CENTRAL
WISCONSIN.

.DAY ONE...TONIGHT

TEMPERATURES ARE EXPECTED TO DROP TO NEAR OR BELOW 32 DEGREES
WHICH COULD DAMAGE SENSITIVE OUTDOOR VEGETATION. A FREEZE WARNING
GOES INTO EFFECT AT 1 AM AND LASTS THROUGH 8 AM.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

TEMPERATURES NEAR OR BELOW FREEZING ARE EXPECTED AGAIN SUNDAY
NIGHT...MAINLY ACROSS CENTRAL AND NORTH-CENTRAL WISCONSIN. PATCHY
FROST OR FREEZING TEMPERATURES COULD DAMAGE SENSITIVE OUTDOOR
VEGETATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH NEXT WEEK.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ053>055-061-
051200-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
VERNON-CRAWFORD-RICHLAND-GRANT-
225 PM CDT SAT OCT 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA AND SOUTHWEST WISCONSIN.

.DAY ONE...TONIGHT

TEMPERATURES ARE EXPECTED TO DROP TO BETWEEN 32 AND 36 DEGREES
TONIGHT WHICH COULD DAMAGE SENSITIVE OUTDOOR VEGETATION. A FROST
ADVISORY GOES INTO EFFECT AT 1 AM AND LASTS THROUGH 8 AM.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

TEMPERATURES NEAR OR BELOW FREEZING ARE EXPECTED AGAIN SUNDAY
NIGHT.  PATCHY FROST OR FREEZING TEMPERATURES COULD DAMAGE
SENSITIVE OUTDOOR VEGETATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH NEXT WEEK.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

HALBACH

In the hours before

Local storm report, Oct 4, 8:41 AM CDT, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
841 AM CDT SAT OCT 4 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             2 NNE OWEN              44.98N 90.55W
10/04/2014  M1.7 INCH        CLARK              WI   CO-OP OBSERVER

            CO-OP OBSERVER STATION OWEN 2N /OWEW3/ SNOW
            DURATION 24 HOURS.

&&

NWS LA CROSSE WI
IRIS SYSTEM
Local storm report, Oct 4, 9:48 AM CDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
948 AM CDT SAT OCT 4 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             JUMP RIVER              45.36N 90.80W
10/04/2014  M1.0 INCH        TAYLOR             WI   CO-OP OBSERVER

            CO-OP OBSERVER STATION JUMP RIVER 1 NW
            /JMPW3/ SNOW DURATION 24 HOURS.

0700 AM     SNOW             3 W KIRBY               44.10N 90.59W
10/04/2014  M0.9 INCH        MONROE             WI   CO-OP OBSERVER

            CO-OP OBSERVER STATION WARRENS 4WSW /WRNW3/
            SNOW DURATION 24 HOURS.

0700 AM     SNOW             4 WNW KENDALL           43.81N 90.44W
10/04/2014  M0.5 INCH        MONROE             WI   COCORAHS

            COCORAHS STATION 4 WNW KENDALL /4112H/ SNOW
            DURATION 24 HOURS.

&&

NWS LA CROSSE WI
IRIS SYSTEM

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 4, 2:33 PM CDTFreeze WarningARXAdams, Buffalo, Clark, Jackson, Juneau, Monroe and 2 more17 hr

Nearby

Frost Advisories in Iowa, 2014Frost Advisories in Minnesota, 2014Frost Advisories in Wisconsin, 2014Every frost advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.